MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT DELIVERY SYSTEM

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT DELIVERY SYSTEM
Model Number BEA25-100/I16-40
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device could not be completed.The delivery system was not returned to endologix for evaluation because it could not be removed from the hospital.A photograph of the device was provided, confirming the reported device damage.Medical records and/or medical imaging have been received; however, a clinical evaluation of the adverse event/incident has not yet been completed.A follow-up report will be submitted upon updated investigation results.
 
Event or Problem Description
The patient was implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).During this initial procedure, there was an issue with the tip of the afx2 bifurcated stent graft contralateral limb snareable wire.It was noted that the wire may have got hung up on the tip of the 7fr sheath and the wire started to unravel when the physician had to use extra force to pull it into the sheath.After successfully snaring the wire, the physician pulled on the contralateral limb wire and the floppy portion started to unravel.An attempt to preserve the wire was made, but was unsuccessful and ultimately the delivery system of the afx2 was removed and replaced with another afx2.The device that broke was not able to be removed from the hospital.There was no clinical or patient harm involved with the issue and the patient was successfully treated.Subsequent to the initial event user medwatch mw5170279 was received on 23 may 2025.Routine follow-up computed tomography scan identified that a small portion of the separated contralateral limb snareable wire remained in the patient with the proximal end between the endograft and the aortic wall and the distal end in the superior mesenteric artery.The patent returned for diagnostic angiogram on (b)(6) 2025.The physician used a snare to grab the loose wire and remove it from the patient.The patient recovered from the procedure and had no clinical sequalae associated from the separation of the integrated wire/wire being removed.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The delivery system was not returned to endologix for evaluation because it could not be removed from the hospital.A photograph of the device was provided, confirming the reported device damage.The snared wire tip was also not returned for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the intraoperative, broken/unraveled main body contralateral wire complaint is confirmed.The additional endovascular procedure (foreign body removal) complaint is confirmed.This is consistent with the reported adverse event/incident.Clinical assessment determined that there was evidence to reasonably suggest a type ii endoleak of the inferior mesenteric artery that was not included in the event as reported.The type ii endoleak was discovered during review of the computed tomography scan dated (b)(6) 2025.Device, user, procedure or anatomy relatedness of the intraoperative, broken/unraveled main body contralateral wire could not be determined.No procedure related harms were identified.Type ii endoleaks are anatomy related.The final patient status was reported as discharged to home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant tests and lab data - additional.G3: awareness date ¿ updated.H6: investigation type codes - remove 4118.H6: investigation conclusion codes - remove code 11.H10/11: additional manufacturer narrative - updated.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT DELIVERY SYSTEM
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key22119482
Report Number3011063223-2025-00098
Device Sequence Number7063399
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)270620
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBEA25-100/I16-40
Device Lot Number2818200005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN: 2842035002).; AFX2 BIFURCATED STENT GRAFT (LN: 2818200004).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexUnknown